# SDR QXEA2015121200646

- Difficulty date: December 12, 2015
- Submitted: December 16, 2015
- Operation: Air carrier
- Aircraft: N417QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4086
- Aircraft time: 28,643 hours, 29,353 cycles
- System (JASC): 3810 · Potable Water System
- Part: Drain Mast
- Part number: 4E31601
- Condition: Damaged
- Location: Zone 100
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PREPARING TO TAXI, AS THE PROPS CAME UP TO SPEED AND THE ACFT GENERATORS CAME ON-LINE, GROUND CREW FRANTICALLY SIGNALED TO CUT ENGINES.  YANKED FUEL LEVERS TO FUEL CUT-OFF.  CONSULTED WITH GROUND CREW, THEY SAID THE ACFT WAS THROWING SPARKS OFF OF ITS BELLY FROM THE AREA ABEAM THE MAIN CABIN DOOR, APPROXIMATELY.  GROUND RAN ACFT, NO SPARKS, BUT HAD HOT PLASTIC ODOR IN FORWARD CABIN.  INSPECTED FWD NOSE FUSELAGE, NLG AREA, ACFT BELLY.  NO OBVIOUS DEFECTS NOTED.  RAN ENGINES WITH CREW AND CONFIRMED ODOR BY FLIGHT CREW BETWEEN MCD AND FLIGHT DECK.  VISUAL INSPECTION OF THE AREA REPORTED ODOR DID NOT REVEAL ANY OBVIOUS DEFECTS.  INSPECTED AREA AND FOUND THE FWD LAV DRAIN MAST TO HAVE SOME DAMAGE IN THE AREA OF THE HEATING ELEMENT AND THE CB FOR THE MAST TO BE OPEN.  R & R DRAIN MAST.  GROUND RAN ACFT ENGINES AT MIN FOR ABOUT 10 MINUTES.  NO SMOKE OR SPARKS, ODOR NOTED.  REF AMM TASK 38-32-00-000-801 AND 38-32-00-400-801.  OPS CHECK GOOD.  RETURNED TO SERVICE.
